# SDR 2023FA0000685

- Difficulty date: October 27, 2023
- Submitted: October 27, 2023
- Operation: General aviation
- Aircraft: N9453Z
- Make and model: Cessna 172R
- Aircraft serial: 17280193
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: ES4371
- Part serial: KK06008
- Condition: Mismanufactured
- Location: Engine
- Part time: 50 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPENED MAGNETO DUE TO INABILITY TO SET TIMING TO ENGINE.  FOUND CARBON ON CONTACTS.  FOUND FACTORY DEFECT THAT COIL TAB WAS NOT INSTALLED PARALLEL WITH THE MAGNETO PARTING SURFACE PER SECTION 7.8C OF MANUAL L-1363J, RESULTING IN EXCESSIVE WEAR ON CARBON BRUSH (AND MOST LIKELY THE SOURCE OF CARBON ON THE CONTACTS).
